Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: Tylenol | liver | safe | painkiller | pain | cirrhosis | acetaminophen

Is Tylenol Safe?

Friday, 27 Jan 2012 09:37 AM


Question: I have chronic pain in my knees and have taken Tylenol for many years. It works very well for me. But I’ve been reading that it can cause liver problems. Do you think I should switch to a different product?


Dr. Hibberd's answer:

Tylenol is currently the most popular painkiller in the United States. The usual dose of Tylenol does not cause significant liver damage at all in people with normal livers, although rarely, this can happen. Tylenol is quite safe to use in the recommended doses for a brief duration, and should be used with caution, if at all, in patients with severe liver disease, such as advanced cirrhosis, or liver failure.

© HealthDay

   
1Like our page
2Share
Dr-Hibberd
Can Tylenol cause liver problems?
Tylenol,liver,safe,painkiller,pain,cirrhosis,acetaminophen
114
2012-37-27
Friday, 27 Jan 2012 09:37 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved